Alert archive / Iowa / Wind Chill Advisories in 2015

Wind Chill Advisory 5, NWS Des Moines, IA

January 9, 201533 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Jan 9, 2015, 5:38 AM CST for 33 counties in Iowa. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2015, 5:38 AM CST (11:38 UTC)
Expired
Jan 9, 2015, 11:45 AM CST
In force
6 hr
Issued by
NWS Des Moines, IA
All 33 counties

Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WWUS43 KDMX 091138
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
538 AM CST FRI JAN 9 2015

...GUSTY WINDS AND BITTERLY COLD WIND CHILLS THIS MORNING...

.NORTHWEST WINDS WILL SLOWLY DIMINISH THIS MORNING AS COLD AIR
FLOWS INTO THE AREA...RESULTING IN BITTERLY COLD WIND CHILLS. LOW
WIND CHILLS ARE FORECAST AGAIN FROM TONIGHT INTO SATURDAY MORNING
AS WELL.

IAZ004>007-015>017-023>028-033>039-046>050-061-062-091945-
/O.CAN.KDMX.WW.Y.0004.000000T0000Z-150109T1800Z/
/O.NEW.KDMX.WC.Y.0005.150109T1138Z-150109T1800Z/
/O.CON.KDMX.WC.Y.0004.150110T0000Z-150110T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...
DYSART...GLADBROOK...NEWTON...GRINNELL
538 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST SATURDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

* TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW
  THIS MORNING...THEN AGAIN FROM TONIGHT INTO SATURDAY MORNING.

* WINDS...NORTHWEST AT 15 TO 25 MPH THIS MORNING...BECOMING WEST
  AROUND 10 MPH THIS EVENING...THEN TURNING TO SOUTH BY SATURDAY
  MORNING.

* TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES IN THE SINGLE
  DIGITS BELOW ZERO THIS MORNING...AND 5 TO 15 BELOW SATURDAY
  MORNING. WIND CHILLS 20 TO 30 BELOW ZERO BOTH MORNINGS.

* IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE 
  NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ044-045-057>060-091800-
/O.CAN.KDMX.WW.Y.0004.000000T0000Z-150109T1800Z/
/O.NEW.KDMX.WC.Y.0005.150109T1138Z-150109T1800Z/
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES
538 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

* TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW
  THIS MORNING THEN IMPROVE SOMEWHAT BY NOON.

* WINDS...NORTHWEST AT 15 TO 25 MPH.

* TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES IN THE SINGLE
  DIGITS BELOW ZERO...WITH WIND CHILLS 20 TO 25 BELOW ZERO.

* IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE 
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ075-086-091945-
/O.CON.KDMX.WC.Y.0004.150110T0000Z-150110T1500Z/
MAHASKA-WAPELLO-
INCLUDING THE CITIES OF...OSKALOOSA...OTTUMWA
538 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST SATURDAY...

* TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW
  OVERNIGHT AND INTO SATURDAY MORNING.

* WINDS...WEST AROUND 10 MPH THIS EVENING...TURNING TO SOUTH BY
  SATURDAY MORNING.

* TEMPERATURES/WIND CHILL VALUES...MINIMUM TEMPERATURES 5 TO 10
  BELOW ZERO...WITH WIND CHILLS 20 TO 25 BELOW ZERO.

* IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE 
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

LEE
2 follow-up statements
935 
WWUS43 KDMX 091520
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
920 AM CST FRI JAN 9 2015

...GUSTY WINDS AND BITTERLY COLD WIND CHILLS THIS MORNING...

.NORTHWEST WINDS WILL SLOWLY DIMINISH THIS MORNING AS COLD AIR
FLOWS INTO THE AREA...RESULTING IN BITTERLY COLD WIND CHILLS. LOW
WIND CHILLS ARE FORECAST AGAIN FROM TONIGHT INTO SATURDAY MORNING
AS WELL.

IAZ015-023-033>037-046>049-061-062-092330-
/O.CAN.KDMX.WC.Y.0005.000000T0000Z-150109T1800Z/
/O.CON.KDMX.WC.Y.0004.150110T0000Z-150110T1500Z/
PALO ALTO-POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GREENE-
BOONE-STORY-MARSHALL-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...EMMETSBURG...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS...
ELDORA...ACKLEY...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
NEWTON...GRINNELL
920 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST SATURDAY...
...WIND CHILL ADVISORY FOR THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL ADVISORY. 

* TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW 
  THIS MORNING...THEN AGAIN FROM TONIGHT INTO SATURDAY MORNING. 

* WINDS...NORTHWEST AT 15 TO 25 MPH THIS MORNING...BECOMING WEST 
  AROUND 10 MPH THIS EVENING...THEN TURNING TO SOUTH BY SATURDAY 
  MORNING. 

* TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES IN THE 
  SINGLE DIGITS BELOW ZERO THIS MORNING...AND 5 TO 15 BELOW 
  SATURDAY MORNING. WIND CHILLS 20 TO 30 BELOW ZERO BOTH 
  MORNINGS. 

* IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE 
  NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ044-045-057>060-091630-
/O.CAN.KDMX.WC.Y.0005.000000T0000Z-150109T1800Z/
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES
920 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL VALUES HAVE RISEN TO BETWEEN 10 AND 20 BELOW WHICH IS
ABOVE ADVISORY CRITERIA. AS A RESULT THE WIND CHILL ADVISORY IS
CANCELLED. 

$$

IAZ004>007-016-017-024>028-038-039-050-092330-
/O.CON.KDMX.WC.Y.0005.000000T0000Z-150109T1800Z/
/O.CON.KDMX.WC.Y.0004.150110T0000Z-150110T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-
FRANKLIN-BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...GARNER...BRITT...KANAWHA...
MASON CITY...CLEAR LAKE...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK
920 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST SATURDAY...

* TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW 
  THIS MORNING...THEN AGAIN FROM TONIGHT INTO SATURDAY MORNING. 

* WINDS...NORTHWEST AT 15 TO 25 MPH THIS MORNING...BECOMING WEST 
  AROUND 10 MPH THIS EVENING...THEN TURNING TO SOUTH BY SATURDAY 
  MORNING. 

* TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES IN THE 
  SINGLE DIGITS BELOW ZERO THIS MORNING...AND 5 TO 15 BELOW 
  SATURDAY MORNING. WIND CHILLS 20 TO 30 BELOW ZERO BOTH 
  MORNINGS. 

* IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE 
  NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ075-086-092330-
/O.CON.KDMX.WC.Y.0004.150110T0000Z-150110T1500Z/
MAHASKA-WAPELLO-
INCLUDING THE CITIES OF...OSKALOOSA...OTTUMWA
920 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST SATURDAY...

* TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW 
  OVERNIGHT AND INTO SATURDAY MORNING. 

* WINDS...WEST AROUND 10 MPH THIS EVENING...TURNING TO SOUTH BY 
  SATURDAY MORNING. 

* TEMPERATURES/WIND CHILL VALUES...MINIMUM TEMPERATURES 5 TO 10 
  BELOW ZERO...WITH WIND CHILLS 20 TO 25 BELOW ZERO. 

* IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE 
  NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

FAB
403 
WWUS43 KDMX 091745
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1145 AM CST FRI JAN 9 2015

...BITTER COLD WIND CHILLS EXPECTED AGAIN TONIGHT...

.BITTER COLD WIND CHILLS ARE AGAIN FORECAST FOR TONIGHT. ALTHOUGH
WINDS WILL NOT BE AS STRONG...TEMPERATURES WILL BE THE BIGGER
CONTRIBUTING FACTOR WITH LOWS DROPPING TO BETWEEN 5 AND 15 BELOW.

IAZ004>007-016-017-024>028-038-039-050-100145-
/O.CAN.KDMX.WC.Y.0005.000000T0000Z-150109T1800Z/
/O.CON.KDMX.WC.Y.0004.150110T0000Z-150110T1500Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT-
FRANKLIN-BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...GARNER...BRITT...KANAWHA...
MASON CITY...CLEAR LAKE...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
TAMA...TOLEDO...TRAER...DYSART...GLADBROOK
1145 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST SATURDAY...
...WIND CHILL ADVISORY FOR THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL ADVISORY. 

* TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW TONIGHT
  INTO SATURDAY MORNING.

* WINDS...WEST AT 15 TO 25 MPH THEN TURNING TO THE SOUTH BY
  SATURDAY MORNING.

* TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES FROM 5 TO 15
  BELOW BY SATURDAY MORNING. WIND CHILLS ARE FORECAST TO BE
  BETWEEN 20 TO 30 BELOW ZERO.

* IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE 
  NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

IAZ015-023-033>037-046>049-061-062-075-086-100145-
/O.CON.KDMX.WC.Y.0004.150110T0000Z-150110T1500Z/
PALO ALTO-POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GREENE-
BOONE-STORY-MARSHALL-JASPER-POWESHIEK-MAHASKA-WAPELLO-
INCLUDING THE CITIES OF...EMMETSBURG...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS...
ELDORA...ACKLEY...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
NEWTON...GRINNELL...OSKALOOSA...OTTUMWA
1145 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST SATURDAY...

* TIMING...TEMPERATURES AND WIND CHILLS WILL BE DANGEROUSLY LOW TONIGHT
  INTO SATURDAY MORNING.

* WINDS...WEST AT 15 TO 25 MPH THEN TURNING TO THE SOUTH BY
  SATURDAY MORNING. 

* TEMPERATURES/WIND CHILL VALUES...LOW TEMPERATURES FROM 5 TO 15
  BELOW BY SATURDAY MORNING. WIND CHILLS ARE FORECAST TO BE
  BETWEEN 20 TO 30 BELOW ZERO.

* IMPACTS...FROST BITE WILL OCCUR IF APPROPRIATE PRECAUTIONS ARE 
  NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

FAB

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 4:01 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Jan 9, 4:01 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
401 AM CST FRI JAN 9 2015

.SHORT TERM /TODAY/...
ISSUED AT 356 AM CST FRI JAN 9 2015

LIGHT SNOW SHOWERS HAVE LARGELY ENDED ACROSS THE AREA...AND WILL BE
COMPLETELY GONE IN THE NEXT HOUR OR TWO. WINDS ARE SLOWLY
DIMINISHING BUT REMAIN BRISK WITH SOME GUSTS IN THE 30 TO 35 MPH
RANGE AT TIMES. TEMPERATURES CONTINUE TO FALL AND ARE ALREADY NEAR
ZERO IN OUR NORTHWEST COUNTIES. VISIBILITY HAS IMPROVED
SIGNIFICANTLY ACROSS MOST OF THE AREA AND ROAD CONDITIONS ARE
LIKEWISE MUCH IMPROVED ON I-35...HOWEVER ROAD CONDITION/BLOWING SNOW
REPORTS ARE SPARSE TO NON EXISTENT IN OTHER RURAL AREAS OF NORTHERN
IOWA AT THIS HOUR AND THE DOT INFORMS US THAT THEY STILL HAVE A
TRAVEL NOT ADVISED IN PLACE. THE BLIZZARD WARNING HAS BEEN ALLOWED
TO EXPIRE AND HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY FROM
THE I-80 CORRIDOR NORTHWARD THIS MORNING FOR A COMBINATION OF WIND
CHILLS BELOW -20 ALONG WITH THE LINGERING BRISK WINDS AND MINOR
BLOWING SNOW ISSUES. THESE HAZARDS WILL IMPROVE DRAMATICALLY BY LATE
MORNING. THEREAFTER...EXPECT A MOSTLY SUNNY BUT BREEZY AND COLD DAY.

&&

.LONG TERM /TONIGHT THROUGH THURSDAY/...
ISSUED AT 356 AM CST FRI JAN 9 2015

THE WEATHER WILL BE RELATIVELY INACTIVE THROUGH THE PERIOD WITH TEMP
CONCERNS EARLY FOLLOWED BY A MINOR PRECIP WINDOW SE AROUND SUN
NIGHT.  STRONG SUBSIDENCE WILL STILL BE IN PLACE AT ONSET WITH
SURFACE RIDGE CROSSING THE STATE OVERNIGHT. THIS WILL ALLOW FOR
ANOTHER NIGHT OF MODERATE RADIATIONAL COOLING WITH MINS DROPPING
OVER THE DEEPER SNOW COVER...MAINLY NE HALF. HAVE STAYED CLOSE TO
A MOS BLEND FOR NOW...BUT AM SOMEWHAT WORRIED THAT SOMETHING
SIMILAR TO THE MORNING OF THE 6TH MAY OCCUR WITH FURTHER DROPS.
HAVE ISSUED ANOTHER WIND CHILL ADVISORY INTO THE NIGHTTIME HOURS.
THIS EVENT WILL NOT BE AS EXTREME AS PREVIOUS ONES HOWEVER...DRIVEN
MORE BY TEMPS THAN WIND WHICH WILL NOT BE ANYWHERE AS EXTREME.
STRONG 1-3KM THETA-E ADVECTION AND OVERALL QG FORCING WILL THEN
REACH IA DURING THE DAY SAT TEMPORARILY ENDING OUR RECENT STRETCH
OF AT LEAST DIURNAL BELOW ZERO TEMPS. THIS WILL BE SOMEWHAT
MOISTURE STARVED AT THAT LEVEL...WITH MUCH WEAKER LIFT ABOVE...SO
FORECAST REMAINS DRY WITH VIRGA EXPECTED MORE THAN ANYTHING.

NEXT ITEM OF ATTENTION LOOKS TO SUN NIGHT WHERE MODELS HAVE BEEN
FAIRLY CONSISTENT WITH WEAK SRN STREAM WAVE BRUSHING FAR SERN IA.
THE FORCING IS SIMILAR BETWEEN MODELS BUT THE DEGREE OF MOISTURE AND
LEVEL AT WHICH SATURATION TRIES TO OCCUR IS INCONSISTENT. THIS
LEAVES ICE INTRODUCTION AND THUS PRECIP TYPE IN QUESTION. STILL
HAVE SIMILAR LOW END POPS...BUT HAVE SWITCHED PRECIP TYPE TO A MIX
OF LIGHT SNOW AND FREEZING RAIN RATHER THAN ALL SNOW. WITH
QUESTIONABLE MOISTURE QPF AMOUNTS REMAIN QUITE LIGHT SO NOTHING
SIGNIFICANT IS ANTICIPATED REGARDLESS.

ONE LAST SPRAWLING ARCTIC HIGH THEN SETTLES INTO IA MON NIGHT BEFORE
PATTERN BEGINS TO CHANGE. THIS MAY AGAIN PROVIDE FAVORABLE
RADIATIONAL COOLING CONDITIONS SO HAVE LOWER MAX AND MIN TEMPS IN
THIS TIME FRAME WITH ANOTHER ROUND OF BELOW ZERO MINS. WESTERLIES
RETREAT FARTHER INTO CANADA INTO THE NEXT WORK WEEK WITH
SEASONALLY WEAK TROPOSPHERIC FLOW AND LITTLE SENSIBLE WEATHER. ANY
SHORT WAVES OF CONCERN TRACK TO OUR SOUTH NO CLOSER THAN THE OH
VALLEY. THE AIRMASS AND TEMPS WILL GRADUALLY WARM BACK TO NORMAL
BUT WITH WEAK SURFACE FEATURES THIS WILL BE MORE DUE TO RISING
HEIGHTS UNTIL DOWNSLOPE/CHINOOK FLOW INCREASES TO END THE PERIOD.

&&

.AVIATION...09/06Z
ISSUED AT 1143 PM CST THU JAN 8 2015

STRONG NORTHWESTERLY WINDS WITH GUSTS TO NEAR 40KTS WILL REMAIN AT
SITES THROUGH 12Z. WINDS WILL COMBINE WITH SCATTERED -SN AT TIMES
AT SITES TO PRODUCE BLSN AND LOW MVFR OR IFR...AT TIMES
LOWER...VISIBILITIES AND CEILINGS. LOFTED SNOW MAY CREATE LOWER
CEILINGS AS WELL. CONDITIONS SHOULD IMPROVE NEAR 12Z...WITH
CEILINGS AND VISIBILITIES IMPROVING TO VFR FOR REMAINDER OF
PERIOD. WINDS WILL REMAIN NORTHWESTERLY AND GUSTS WILL
DIMINISH...THOUGH WINDS WILL REMAIN STRONG...AROUND 15KTS THROUGH
00Z BEFORE DECREASING...AND BECOMING WESTERLY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR AUDUBON-BLACK
HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-
DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-
HARDIN-HUMBOLDT-JASPER-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-
POLK-POWESHIEK-SAC-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY
FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-
FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-
KOSSUTH-MAHASKA-MARSHALL-PALO ALTO-POCAHONTAS-POWESHIEK-SAC-
STORY-TAMA-WAPELLO-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...LEE
LONG TERM...SMALL
AVIATION...AWB
Hazardous weather outlook, Jan 8, 8:40 PM CST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
840 PM CST THU JAN 8 2015

IAZ004>007-015>017-023>028-033>039-100245-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
840 PM CST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A BLIZZARD WARNING IS IN EFFECT FOR THE AREA THROUGH 3 AM. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

BITTER COLD WIND CHILLS WILL RETURN LATE TONIGHT WITH READINGS AS
LOW AS 20 TO 30 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BITTERLY COLD WIND CHILLS WILL PERSIST EARLY FRIDAY MORNING AND
AGAIN FRIDAY NIGHT...WITH READINGS AS LOW AS 20 TO 30 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ044>050-060>062-100245-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-
POWESHIEK-
840 PM CST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA THROUGH 3 AM FOR
BLOWING SNOW. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BITTERLY COLD WIND CHILLS WILL RETURN AGAIN EARLY FRIDAY MORNING
AND AGAIN FRIDAY NIGHT...WITH READINGS AS LOW AS 20 TO 30 BELOW
ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ057>059-070>075-081>086-092>097-100245-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
840 PM CST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

STRONG NORTHWESTERLY WINDS WILL PERSIST OVERNIGHT. WINDS WILL BE
SUSTAINED OF 20 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BITTERLY COLD WIND CHILLS WILL RETURN AGAIN EARLY FRIDAY MORNING
AND AGAIN FRIDAY NIGHT...WITH READINGS IN THE TEENS AND 20S BELOW
ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AWB

In the hours before

Special weather statement, Jan 9, 12:36 AM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1236 AM CST FRI JAN 9 2015

IAZ057>059-070>075-081>086-092>097-090900-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER...
PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...ATLANTIC...
GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...
INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...
CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...
BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...
CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
1236 AM CST FRI JAN 9 2015

...ISOLATED SNOW SHOWERS REDUCING VISIBILITY...

BRISK NORTHWEST WINDS CONTINUE TONIGHT...WITH SPEEDS OF AROUND 20
MPH AND GUSTS EXCEEDING 30 MPH. ISOLATED SNOW SHOWERS ARE MOVING
THROUGH THE AREA AS WELL...AND WHILE SNOW IS FALLING THE WINDS ARE
CAUSING REDUCED VISIBILITY AS THE SNOW IS BLOWN AROUND. VISIBILITY
WILL RAPIDLY DROP TO BELOW A MILE WITHIN THESE SNOW SHOWERS.
ANYONE TRAVELING SHOULD BE ALERT FOR THESE SUDDEN CHANGES IN
DRIVING CONDITIONS.

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:58 AM CSTWind Chill AdvisoryDMXBlack Hawk, Boone, Bremer, Butler, Calhoun, Cerro Gordo and 23 more30 hr

Nearby

Wind Chill Advisories in Iowa, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.